p href="http://cmw.net/radio/feed/" /> ref="http://cmw.net/radio/feed/atom/" />

   
Agenda

2019 Radio Agenda

  • Day 1: Thursday, May 9th, 2019
  • Lower Concourse Lobby
    8:30AM - 9:15AM
    (45 minutes)
  • Osgoode Ballroom East
    9:15AM - 9:30AM
    (15 minutes)
    CMW Opening Address

    Presenters
    Andy Fillmore, Parliamentary Secretary to the Minister of Canadian Heritage and Multiculturalis, Federal Government of Canada - Ottawa, Canada
    Anna Innis, National Manager, Passenger Sales - USA, Air Canada, Canada
    Greg Stanford, Consul General, U.S. Consulate General Toronto, Canada
    Karen Thorne-Stone, President & Chief Executive Officer, Ontario Creates, Canada
    Vusi Mkhize, Director General, Department of Arts & Culture - Republic of South Africa, South Africa
    Introduction
    Neill Dixon, President, Canadian Music Week CMW, Canada
  • Sheraton A/B
    9:30AM - 9:45AM
    (15 minutes)
  • Sheraton A/B
    9:45AM - 10:25AM
    (40 minutes)
    Opening Keynote
    The Future of Radio in Canada - A Digital Revolution?
    Radio consumption is changing. Is the future live and local - or is it more complicated than that? How will tomorrow's listeners be listening - and what should Canadian radio be doing to meet them? From smart speakers to smart phones and smart radio receivers - what is Canadian radio's digital strategy? Should radio adapt slowly to the new world, or should we have a revolution? In this provocative talk, radio futurologist James Cridland looks at international radio trends and asks whether we're doing all we can to prepare for the changes ahead.

    Opening Keynote
    James Cridland, Radio Futurologist, media.info, UK
  • Sheraton A/B
    10:30AM - 11:20AM
    (50 minutes)
    Presentation
    Are Smart Speakers Making Smart Listeners?
    Audience Insights Inc. studies show lightning fast adoption of smart speakers—going from 0 to 19% of Canadians in just over 1½ years. Jeff Vidler explores opportunities for broadcast radio as he digs into the day-to-day reality with a focus group of millennial smart speaker users.

    Presenter
    Jeff Vidler, President, Audience Insights, Canada
  • Lower Concourse Lobby
    11:20AM - 11:45AM
    (25 minutes)
  • Sheraton A/B
    11:45AM - 12:30PM
    (45 minutes)
    Panel Discussion
    Preparing For A Digital Future: What Is It and How Do I Get There?
    This expert panel will discuss various aspects of what radio’s role in the digital audio space needs to be. Answering questions like…how do I maintain and maximize my over the air product and start building a new expanded content portfolio for the digital platform? How do I turn my mobile device into a multimedia content creation tool? How do I leverage the massive penetration of smart speakers for my radio station? Is podcasting a brand extension or a separate incremental sales and marketing undertaking? Allan Cross will navigate the search for answers accompanied by the cutting-edge players in digital audio.

    Moderator
    Alan Cross, Broadcasting+Consulting+New Media+Content Creation+Voiceovers+Pro Sports Music, Alan Cross / Brain Dead Dog Productions, Canada
    Panelists
    Barbara Escoto, VP Digital, Bell Media, Canada
    James Cridland, Radio Futurologist, media.info, UK
    Jeff Leake, Director, Music Programming, SiriusXM Canada Inc., Canada
    Jeffrey Ulster, Chief Content & Technology Officer, The Podcast Exchange TPX, Canada
    Steven Goldstein, CEO/Founder, Amplifi Media, USA
  • Sheraton A/B
    12:35PM - 1:20PM
    (45 minutes)
    Presentation
    Infinite Dial Canada
    Edison Research’s Tom Webster will premiere the results of the 2nd annual Infinite Dial Canada research project featuring a nationally representative, projectable look at how Canadians use media, including online/streaming audio, smart speakers, social media, and podcasting.

    Presenters
    Stephanie Donovan, Triton Digital, USA
    Tom Webster, Senior Vice President, Edison Research, USA
  • Sheraton A/B
    2:00PM - 2:50PM
    (50 minutes)
    Panel Discussion
    Programming 2020 Masterclass
    Numeris - Canada’s ratings service, is about to make dramatic changes this Fall to how our diary markets are measured. The move to Continuous Measurement is a game changer that will affect how you run your day to day business. Premium programming expertise will be required to effectively manage these changes. This masterclass panel of successful programming experts will not only help show you the way, but they’ll also address some of the key issues facing the industry today. Everything from “Talent… and where do I draw the line when it comes to extreme, edgy content…how far is too far? Or, “To play or not to play: What do I do with Michael Jackson, R. Kelly or “Baby It’s Cold Outside? All that plus lots more.

    Moderator
    JJ Johnston, President, CEO,Talent Coach, JJ International Media and Management Solutions (JJIMs Inc), Canada
    Panelists
    Christian Hall, National Program Manager, Harvard Broadcasting, Canada
    Janet Trecarten, Brand Director, CFQX-FM 104.4 (QX104 FM), Canada
    Paul Kaye, VP Product & Talent, Rogers Broadcasting, Canada
    Ross Davies, General Manager, Radio, Numeris Canada, Canada
    Steve Jones, Vice President Brands & Content, Stingray Music, Canada
    Tammy Cole, PD, CFNY-FM (102.1 The Edge), Canada
  • Sheraton A/B
    3:00PM - 3:50PM
    (50 minutes)
    Panel Discussion
    Power Of The Audio Signature: Create a Strong Radio (Audio) Brand with Imaging
    It's one thing to have a great product or brand. It's another to have it indelibly etched in someone's brain because of a powerful audio presentation and definable signature.

    Audio is a hidden but critically important part of the hardware and software we use every day. That's essentially how the sound signatures on our smartphones work. There's a distinct sound for a text, an email, and when a family member calls you.

    Sound is how we identify content.

    Gary “Vee” Vaynerchuk, marketer extraordinaire and former CMW keynote in an article called “The Rise Of Audio Branding,” writes “most companies haven't thought much about what their businesses sound like.”

    And he concludes that in the coming years, success will be driven primarily by two things:

    “Voice and brand.”

    If that sounds like a description of a great radio station to you, we're on the same page. For radio programmers and marketers, the call to action is an obvious one. For an audio medium, connecting a listener with your radio brand via sound is a no-brainer. But most stations never even consider sonic branding.
    As audio becomes an even more dominant source of information, entertainment, and the environment, setting your brand apart with a sound ID becomes even more important.

    What's your station's audio signature?

    We’ve assembled a team of experts comprised of the world’s top imaging producers, music composers, and audio data experts.

    They will inspire and help you figure it out!


    Sponsored by:


    Moderator
    Fred Jacobs, President, Jacobs Media, USA
    Panelists
    Adam Burgess, CEO and Co-Founder, Imaging Blueprint Ltd & Contraband Media, UK
    Chris Nicoll, Creative Director, IMGR UK, UK
    Ron Tarrant, Director “RED”, ReelWorld Productions, USA
    Scott Simonelli, CEO & Co-Founder, Veritonic, USA
    Tammy Cole, PD, CFNY-FM (102.1 The Edge), Canada
  • Sheraton A/B
    4:00PM - 5:00PM
    (1 hour)
    Closing Keynote
    Communicate Like a Mind Reader
    After a full day of mind-filling information and insights, you’re going to need time to let your brain relax and absorb it all. It’s a perfect way to wind up (or down) from the day. Mentalist Eric Samuels has spent the past decade + studying body language and influence techniques. His resulting presentations, which have him performing all over the globe, blend Mentalism with leading-edge behavioural research.

    Eric will give CMW a taste of “MIND GAMES,” with a session on cutting through the clutter to have your message heard.
    Attendees will learn:
    • To know what people are thinking, so that you can deliver a message that gets their attention.
    • The secrets of body language revealed, empowering you to read people.
    • A foolproof technique for motivating people.
    • The secret to remembering names & faces.
    • Storytelling: the lost art of compelling communication

    Presenter
    Eric Samuels, Mentalist, Eric Samuels, Canada
  • Lower Concourse Lobby
    5:00PM - 6:00PM
    (1 hour)
  • Day 2: Friday, May 10th, 2019
  • Lower Concourse Lobby
    8:30AM - 9:00AM
    (30 minutes)
  • Osgoode Ballroom West
    9:00AM - 9:45AM
    (45 minutes)
    Panel Discussion
    The Evolution of Radio and Music: A Perspective from Women Visionaries who are Making it Happen
    This dynamic panel of women visionaries will examine how the business of radio and music have evolved, combined with the proliferation of choice, to create new audio products on emerging platforms and devices. How can artists, publishers and journalists leverage opportunities in an ever changing digital market place – brought to you by Radio Trailblazers.


    Sponsored by:


    Moderator
    Barb Williams, EVP, CBC, Canada
    Panelists
    Connie Walker, CBC, Canada
    Megan Bingley, General Manager, CIND-FM (Indie 88), Canada
    Melissa Vincent, Editor, Blue Ant Media, Canada
    Patti-Anne Tarlton, Chairman Ticketmaster Canada, and EVP of Venues & Promoters for North Americ, ticketmaster Canada, Canada
    Susan Marjetti, Exec Dir Radio/Audio, CBC, Canada
  • Sheraton A/B
    9:45AM - 10:30AM
    (45 minutes)
    Keynote Presentation
    The Power of Broadcast
    After 20 years, online advertising has produced few, if any, major consumer-facing brands. This talk is about how the "digital delusion" and the obsession with "precision targeting" are hurting advertisers. And why broadcast media are the keys to successful consumer brand building.

    Featured Speaker
    Bob Hoffman, Partner, Type A Group, USA
  • Sheraton A/B
    10:35AM - 11:20AM
    (45 minutes)
    Panel Discussion
    The Executive Super Session
    The Canadian Broadcast system is at a crossroads. Audience consumption habits are changing more than ever with the onslaught of new listening options and delivery systems. Radio revenues across Canada are declining. New un-regulated digital operators now compete for share of ear and share of revenue. The industry needs to dig deep, innovate and execute better than ever. And it needs to explore new audio solutions to augment its traditional core business. If this is indeed the new “golden age of radio”, what does radio need to do to stay on top? Canada’s senior executives will put it all on the table in our annual town hall super session.

    Moderator
    Tony Chapman, Tony Chapman Reactions, Canada
    Panelists
    Dave Daigle, VP, Radio and Local TV, Bell Media Radio, Canada
    Doug Bingley, CEO, Central Ontario Broadcasting, Canada
    Ian Lurie, President, Radio, Stingray Radio, Canada
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
    Troy Reeb, Executive Vice President, Broadcast Networks, Corus Entertainment, Canada
  • Lower Concourse Lobby
    11:20AM - 11:50AM
    (30 minutes)
  • Osgoode Ballroom East
    11:50AM - 12:35PM
    (45 minutes)
    Keynote Conversation
    The Robbie Robertson Interview
    The Radio industry has had a long and wonderful relationship with Robbie Robertson going back to his playing days with Ronnie Hawkins, Bob Dylan and the Band right up to today as an acclaimed solo artist.

    Robbie has received the Grammy’s Lifetime Achievement Award, as well as lifetime awards from the National Academy of Songwriters and the Native American Music Awards. In Canada he has won several Juno awards, been honoured twice by Canada’s Walk of Fame, been inducted into the Canadian Songwriters’ Hall of Fame, made an Officer of the Order of Canada, and received the Governor General’s Performing Arts Award. Alongside the Band, Robertson was also inducted into the Rock and Roll Hall of Fame.

    The Radio and Music industry come together in this very special session in a tribute to a true icon in the Canadian radio and music industry. Come and get up close and personal with Robbie in this exclusive and intimate interview hosted by Denise Donlon.

    Featured Speaker
    Robbie Robertson, Artist, Jared Levine Management, Canada
    Interviewer
    Denise Donlon, Media Executive, Producer & Host, Denise Donlon C.M., Canada
  • Sheraton A/B
    12:40PM - 1:25PM
    (45 minutes)
    Panel Discussion
    Emerging Talent: Elevating Young and Diverse Voices
    Busting through the glass ceiling! With a focus on youth and diversity, Canada’s new and emerging broadcast talent is coming from all sectors of society. But breaking into an industry that historically is largely white and male dominated can be a challenge. In this session you’ll hear from six individuals who’ve made it. How did they get started, what hurdles did they have to overcome, what are the keys to their success and what do they see in their future? Come and get inspired by their stories.

    Moderator
    Maureen Holloway, Mornings, CHFI-FM (98.1) Toronto's Perfect Music Mix, Canada
    Panelists
    Jamar McNeil, mornings, CHUM FM (104.5), Canada
    Jax Irwin, mornings, 99.9 Virgin Radio (CKFM-FM), Canada
    Kevin Lim, Morning Show Host, CKKS FM (Kiss 104.9), Canada
    Missy Knott, announcer, 95.7 ELMNT FM, Canada
    Peter Kash, Mornings, FLOW 93.5, Canada
    Sonia Sidhu, Mornings, CKKS FM (Kiss 104.9), Canada
    Special Guest
    Denise Donlon, Media Executive, Producer & Host, Denise Donlon C.M., Canada
  • Sheraton A/B
    2:15PM - 3:30PM
    (1 hour 15 minutes)
    Panel Discussion
    Broadcasting in the Age of Podcasting
    Podcasting is now the mainstream Europe and over the past couple of years is growing dramatically south of the border. In the U.S. podcasts are expected to generate $514 million in ad sales this year and is projected to rise to $659 million in 2020 according to the IAB (Interactive Advertising Bureau.) And now Canada is diving head long into the podcasting pool. This expert panel will provide you with a roadmap to success touching on the critical importance of creating the right compelling content and the tools you’ll need to monetize it.

    Moderator
    Matt Cundill, Owner/Host, Sound Off Podcast, Canada
    Panelists
    Jordan Heath-Rawlings, Dir. Dig’l, Rogers Broadcasting, Canada
    Leslie Merklinger, Sr. Dir. Audio IOnnovation, CBC Radio / Radio-Canada, Canada
    Steve Pratt, Pacific Content, Canada
  • Sheraton A/B
    3:35PM - 4:25PM
    (50 minutes)
    Panel Discussion
    How to Refresh a Market Leader
    How do you refresh a market leading radio station and ensure your listeners remain loyal? What do you do when your biggest star decides to leave and work elsewhere? These are some of the challenges recently faced by the UK’s biggest radio station, BBC Radio 2. At the start of the year they unveiled a brand new schedule, with new on-air hosts, new shows including a new breakfast show, and an evolving music strategy. Straight from a jam-packed presentation at Radiodays Europe, in this session you’ll hear from two of the key architects of the changes, Helen Thomas and Jeff Smith in conversation with Nik Goodman. They’ll explain their thinking behind the changes, give advice to stations facing similar challenges and share their programming strategy on one of the most important areas…listener loyalty.

    Presenters
    Helen Thomas, Head of Content Commissioning, BBC Radio 2, UK
    Jeff Smith, Head of Music, BBC Radio 2, British Broadcasting Corporation (BBC), UK
    Nik Goodman, Director, Bounce, UK
  • Sheraton A/B
    4:30PM - 5:30PM
    (1 hour)
    Panel Discussion
    Frame Your Station: It’s a Work of Art
    The sonic brand of a radio station is arguably the most important element in how a listener perceives the station. These panelists live and breathe the art of radio imaging, shaping the sound and presentations of radio stations throughout the world. Whether it's by voice or combining music and production elements, these panelists utilize their true talents to bring fresh, creative ideas to audio reality. These professionals discuss what makes station branding and imaging unique, and how to be successful in an ever changing audio landscape.


    Sponsored by:


    Moderator
    Masa Patterson, VP Sales and Operations, Benztown, USA
    Panelists
    Adam Kecskemeti, Sr Imaging Dir, 99.9 Virgin Radio (CKFM-FM), Canada
    Lisa Keys, Voice Over Talent, Lisa Keys
    Matt Anderson, Director Custom Imaging, Benztown, USA
    Troy McCallum, PD, CHBM boom 973, Canada
  • IMP
    5:30PM - 7:00PM
    (1 hour 30 minutes)
    Networking
    Spotlight on South Africa International Reception
    Meet the members of the South African delegation.


    Sponsored by: